MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER
Model Number 175808
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the foleys were blocked and did not drain or flush.
 
Additional Manufacturer Narrative
The reported event was unconfirmed, since the reported failure could not be reproduced.Visual evaluation of the returned sample noted one opened (without original packaging), silicone foley catheter.Visual inspection of the sample noted significant tape around the catheter.The tape was removed and the drainage lumen was flushed with methylene blue solution (3 drops 1% aq methylene blue per 100ml of distilled water) with no leakage or other issues noted.The solution flowed freely and without impediment through the drainage lumen and out of the catheter.The catheter balloon was inflated with 10 ml methylene blue solution (3 drops 1% aq methylene blue per 100ml distilled water).Balloon concentricity was observed to be 50:50.The balloon rested for 30 minutes without leaks and passively deflated without issue, returning 10ml of solution.No cuffing was noted.A device history record review was not required per the investigation.The instructions for use were found adequate and state the following: ¿to deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the foleys were blocked and did not drain or flush.

Brand Name
BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER
Common Device Name
BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9856696
Report Number1018233-2020-01966
Device Sequence Number3435551
Product Code EZL
UDI-Device Identifier00801741034275
UDI-Public(01)00801741034275
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K984084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2024
Device Model Number175808
Device Catalogue Number175808
Device Lot NumberNGDU0372
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2020
Initial Date Received by Manufacturer 02/25/2020
Supplement Date Received by Manufacturer04/19/2020
Initial Report FDA Received Date03/19/2020
Supplement Report FDA Received Date04/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1